Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:187

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed460    
    Printed25    
    Emailed0    
    PDF Downloaded37    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2019  |  Volume : 29  |  Issue : 6  |  Page : 424-426

A rare case of acute kidney injury due to levofloxacin-induced crystal nephropathy


1 Department of Nephrology, Nizam Institute of Medical Sciences, Hyderabad, Telangana, India
2 Department of Pathology, Nizam Institute of Medical Sciences, Hyderabad, Telangana, India
3 Department of Pathology, Dr Lal PathLabs, National Reference Lab, Rohini, New Delhi, India

Correspondence Address:
Dr. Sree Bhushan Raju
Department of Nephrology, Nizam's Institute of Medical Sciences, Panjagutta, Hyderabad - 500 082, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijn.IJN_295_18

Rights and Permissions

Crystal-induced acute kidney injury (AKI) is caused by the intratubular precipitation of crystals, which results in obstruction and kidney injury. Levofloxacin is commonly used fluoroquinolone antibiotic especially for respiratory and urinary tract infections. It rarely causes any serious adverse events. Several cases of crystal nephropathy after ciprofloxacin use have been reported. Pre-existing renal dysfunction, high dose of the drug, and advanced age are considered as risk factors. To best of our knowledge, only two cases of crystal nephropathy due to levofloxacin use have been reported, we add a new one to it. The patient responded to conservative treatment with complete recovery on follow-up.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07